MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS, HD, AC, 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VAS, HD, AC, 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Catalog Number 72202958
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the device was found broken.It did not break off in the patient.However, they cannot see anything; therefore, no image was found.Backup device was available.No delay nor patient injuries were reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.No further investigation is required.

Brand Name
VAS, HD, AC, 4MM X 70 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8552418
Report Number3003604053-2019-00052
Device Sequence Number16540773
Product Code EOB
UDI-Device Identifier00885554018776
UDI-Public00885554018776
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202958
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/19/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1